Alert archive / New Mexico / Flash Flood Warnings in 2014
Flash Flood Warning 30, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 28, 2014, 12:27 AM MDT for 5 counties in New Mexico. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2014, 12:27 AM MDT (06:27 UTC)
- Expired
- Jul 28, 2014, 4:15 AM MDT
- In force
- 4 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Colfax County, NM, Harding County, NM, Quay County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 139 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2179 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
179
WGUS55 KABQ 280627
FFWABQ
NMC007-021-037-047-059-281015-
/O.NEW.KABQ.FF.W.0030.140728T0627Z-140728T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1227 AM MDT MON JUL 28 2014
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL HARDING COUNTY IN NORTHEAST NEW MEXICO
CENTRAL QUAY COUNTY IN EAST CENTRAL NEW MEXICO
NORTHEASTERN SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO
SOUTHEASTERN COLFAX COUNTY IN NORTHEAST NEW MEXICO
WEST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO
* UNTIL 415 AM MDT
* AT 1218 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM NUMEROUS THUNDERSTORMS CONTINUING THROUGHOUT
THE UTE CREEK...TEQUESQUITE CREEK AND MOSQUERO CREEK DRAINAGES.
THE STORMS PRODUCING VERY HEAVY RAIN WERE NEARLY STATIONARY.
DANGEROUS WATER LEVELS ARE EXPECTED IN THESE CREEKS DOWNSTREAM
TO UTE LAKE. OTHER LOCATIONS LIKELY TO BE IMPACTED BY
FLASH FLOODING INCLUDE MOSQUERO...BUEYEROS...CHICOSA LAKE STATE
PARK...YATES...GLADSTONE AND FARLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF NORMALLY
DRY ARROYOS AND STREAMBEDS...LOW WATER CROSSINGS...INTERSECTIONS...
AND UNDERPASSES AS WELL AS OTHER POOR DRAINAGE AND LOW LYING AREAS.
&&
LAT...LON 3577 10400 3598 10423 3619 10418 3642 10407
3640 10370 3628 10374 3614 10375 3609 10362
3593 10362 3567 10360 3535 10344 3532 10351
3549 10359 3554 10376 3567 10390
$$2 follow-up statements
957
WGUS75 KABQ 280748
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
148 AM MDT MON JUL 28 2014
NMC007-021-037-047-059-281015-
/O.CON.KABQ.FF.W.0030.000000T0000Z-140728T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING NM-QUAY NM-SAN MIGUEL NM-COLFAX NM-UNION NM-
148 AM MDT MON JUL 28 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM MDT FOR WEST
CENTRAL UNION...SOUTHEASTERN COLFAX...NORTHEASTERN SAN MIGUEL...
CENTRAL QUAY AND CENTRAL HARDING COUNTIES...
AT 142 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING MODERATE TO HEAVY RAIN OVER THE
WARNED AREA. THE STRONGEST STORM WAS LOCATED NEAR BUEYEROS...OR 19
MILES NORTHEAST OF MOSQUERO...MOVING NORTH AT 20 MPH. ADDITIONAL
STORMS WERE LOCATED SOUTH OF YATES AND NORTHEAST OF MOSQUERO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY RAINFALL WAS
CONTINUING OVER PORTIONS OF THE THE WARNED AREA. ADDITIONAL FLASH
FLOODING IS EXPECTED. BE PARTICULARLY CAREFUL OVER LOW WATER
CROSSINGS. DO NOT DRIVE INTO WATER OF UNKNOWN DEPTH...TURN AROUND
AND DONT DROWN.
&&
LAT...LON 3577 10400 3598 10423 3619 10418 3642 10407
3640 10370 3628 10374 3614 10375 3609 10362
3593 10362 3567 10360 3535 10344 3532 10351
3549 10359 3554 10376 3567 10390
$$176
WGUS75 KABQ 281015
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
415 AM MDT MON JUL 28 2014
NMC007-021-037-047-059-281019-
/O.EXP.KABQ.FF.W.0030.000000T0000Z-140728T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDING NM-QUAY NM-SAN MIGUEL NM-COLFAX NM-UNION NM-
415 AM MDT MON JUL 28 2014
...THE FLASH FLOOD WARNING WILL EXPIRE AT 415 AM MDT FOR WEST CENTRAL
UNION...SOUTHEASTERN COLFAX...NORTHEASTERN SAN MIGUEL...CENTRAL QUAY
AND CENTRAL HARDING COUNTIES...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT RAINFALL HAD
ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. HOWEVER...VERY HEAVY RAIN DURING THE OVERNIGHT HOURS
WILL RESULT IN CONTINUED RUNOFFS. SOME LOCATIONS...ESPECIALLY LOW
WATER CROSSINGS...COULD STILL BE IMPACTED BY RUNNING WATER OR
DEBRIS. THE THREAT FOR FLASH FLOODING IS ENDING FOR THE EARLY
MORNING HOURS AND THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3577 10400 3598 10423 3619 10418 3642 10407
3640 10370 3628 10374 3614 10375 3609 10362
3593 10362 3567 10360 3535 10344 3532 10351
3549 10359 3554 10376 3567 10390
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 27, 11:57 PM MDT, 30 minutes earlier.
Area forecast discussion, Jul 27, 11:57 PM MDT, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1157 PM MDT SUN JUL 27 2014 .UPDATE... WILL BE UPDATING THE ZONE FORECAST AFTER MIDNIGHT TO REMOVE MENTION OF THE FLASH FLOOD WATCH...WHICH WILL EXPIRE AT MIDNIGHT. 44 && .PREV DISCUSSION...1147 PM MDT SUN JUL 27 2014... .AVIATION... 06Z TAF CYCLE A VERY ACTIVE EVENING ACROSS THE REGION...ESPECIALLY THE NORTHEAST PLAINS OF NEW MEXICO. A MASSIVE COMPLEX OF STORMS WITH CLOUD TOPS NEAR 50KFT AGL WILL RAIN OUT OVER THE AREA THRU THE EARLY MORNING HOURS. ABUNDANT LOW LEVEL MOIST UPSLOPE FLOW ONTO THE EAST SLOPES OF THE SANGRE DE CRISTO MTS WILL DEVELOP AN AREA OF LOW CLOUDS NEAR 030 AROUND KLVS OVERNIGHT. FARTHER WEST...A LINE OF SHOWERS AND ISOLD STORMS WILL SHIFT NW AND TRAIN OVER THE SAME AREA FROM NEAR SOCORRO NORTHWEST ALONG THE CONT DVD TO NEAR GRANTS. MODELS EXPAND THIS AREA TO INCLUDE MUCH OF THE RIO GRANDE VALLEY AND NEARBY HIGH TERRAIN. CONFIDENCE IS VERY LOW ON THIS SCENARIO SO NOT INCLUDING ANY TEMPO GROUPS FOR PRECIP ACROSS CENTRAL/WESTERN AREAS OVERNIGHT. TIMING OF CONVECTION TOMORROW WILL BE THE BIG QUESTION SINCE TODAY FIRED MUCH MUCH EARLIER THAN MODEL GUIDANCE INDICATED. OVERALL IT LOOKS LIKE BY THE END OF THE DAY THE FOCUS WILL END UP ACROSS EAST CENTRAL AND SE NEW MEXICO...AND ALONG THE ARIZONA BORDER. GUYER && .PREV DISCUSSION...317 PM MDT SUN JUL 27 2014... .SYNOPSIS... AS DEEP MONSOON MOISTURE RETURNS TO CENTRAL AND NORTHERN NEW MEXICO...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL BE THE RULE THIS EVENING THROUGH TUESDAY NIGHT. SOME DRIER AIR WILL WORK INTO NORTHWESTERN NEW MEXICO WEDNESDAY...LIMITING STORMS THERE WHILE THE REMAINDER OF THE AREA REMAINS ACTIVE. ANOTHER BACKDOOR FRONT WILL PUSH MOISTURE BACK INTO WESTERN NEW MEXICO WEDNESDAY NIGHT AND THURSDAY. THE ACTIVE WEATHER PATTERN WILL CONTINUE FRIDAY INTO NEXT WEEKEND AS A SERIES OF BACKDOOR FRONTS PUSH THROUGH THE REGION BRINGING REINFORCING SHOTS OF DEEP MOISTURE. && .DISCUSSION... WARM NIGHT/MORNING SET THE STATE FOR AN EARLY AND ACTIVE SHOW THIS AFTERNOON AND EVENING. ACCORDING THE 12Z LOCAL WRF...MAIN CIRCULATION CENTROID OF UPPER HIGH OVER TUCUMCARI AT 21Z. EAST TO SELY SFC FLOW MAINLY BRINGING LOW LEVEL MOISTURE BACK INTO THE FORECAST AREA. EAST TO SOUTHEAST STEERING LEVEL FLOW WILL SENDS MOST STORMS SLOWLY TO THE NW THIS AFTERNOON AND EVENING. DEBRIS CLOUDS SO FAR KEEPING THE NE PORTION OF THE STATE QUITE BUT SUSPECT WITH LOW 60S DEWPOINTS POOLED OVER THIS AREA THAT ONCE THE CLOUDS CLEAR AND THIS AREA WARMS INTO THE MID AND UPPER 80S AND OUTFLOWS APPROACH FROM THE WEST/NW...DEEP CONVECTION WILL RESULT. NO CHANGES PLANNED TO THE WATCH AT THIS POINT. NAM AND LOCAL WRF MODEL PICKING UP ON WARM CORE CYCLONIC CIRCULATION OVER THE BOOTHEEL. THIS FEATURE WILL LIKELY BRING A ROUND OF SHOWERS AND THUNDERSTORMS TO THE SOUTHWEST MOUNTAINS AND CATRON COUNTY LATE TONIGHT. INCREASED PRECIPITATION CHANCES OVER THIS REGION AFTER MIDNIGHT AS A RESULT. ANOTHER VERY ACTIVE DAY IN STORE FOR MONDAY AS THIS DEEP MONSOON MOISTURE PLUME CONTINUES TO LIFT NORTHWARD INTO ALL OF WRN NEW MEXICO MONDAY AFTERNOON AND THEN INTO CENTRAL NM MONDAY EVENING. MONDAY WILL BE A MUCH MORE CLASSIC TYPE MONSOON DAY WITH STEERING FLOW TAKING STORMS NORTH AND NEWD...GIVING AREAS THAT HAVE NOT DONE ALL THAT WELL SO FAR THIS MONSOON SEASON. FOR TUESDAY...UPPER HIGH CENTER GETS FORCED SOUTH AS WARM-CORE SHORT- WAVES/VORT LOBES ROUND OVER THE TOP. WLY FLOW ALOFT THAT DEVELOPS OVER NM WILL BEGIN TO SEND THE DEEPER MOISTURE EWD ON TUESDAY. MODELS ALL INDICATING THAT CONVECTION WILL GET A RELATIVELY EARLY START AND MOVE SEWD AROUND 10KTS TUESDAY AFTERNOON AND EVENING. DEVELOPING NORTHWEST FLOW ALOFT BRINGS IN SOME DRIER AIR FROM THE EASTERN GREAT BASIN INTO WEST- CENTRAL AND NW NM WEDNESDAY. LONGER LIVED SHOWERS AND STORMS SHOULD BE QUITE LIMITED THERE AS UPDRAFTS ENTRAIN A GOOD AMOUNT OF THE DRY AIR ALOFT. NLY FLOW ON EAST OF THE HIGH CIRCULATION...HOWEVER...BRINGS ANOTHER BACKDOOR COLD FRONT INTO NE NM WEDNESDAY. THIS FRONT WILL SEND DEEP MOISTURE BACK WWD WEDNESDAY NIGHT AND THURSDAY. UPPER HIGH CENTER REMAINS WEST OF NM THURSDAY THROUGH NEXT WEEKEND AS BACKDOOR FRONTS CONTINUE TO REINFORCE LOW LEVEL MOISTURE/HIGH PWATS. EXPECT ABOVE AVERAGE ROUNDS OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS EACH DAY AS A RESULT...PARTICULARLY CENTRAL MOUNTAINS EAST. 33 && .FIRE WEATHER... NO SIGNIFICANT CHANGES MADE TO THE GRIDDED FORECAST. TODAY REMAINS THE SIGNIFICANT TRANSITION DAY TO HIGHER HUMIDITY AND LARGER WETTING RAIN FOOTPRINTS ASSOCIATED WITH THUNDERSTORMS. AS STATED PAST FEW DAYS ...UPCOMING PERIOD HAS THE POTENTIAL OF BEING THE MOST ACTIVE SINCE THE MONSOON BEGAN. AS FAR AS REST OF TODAY...DRIER AIR FOUND ACROSS SOUTH CENTRAL AREAS...OTHERWISE RISING HUMIDITY PRETTY MUCH AREAWIDE. VIGOROUS BACK DOOR COLD FRONT WILL QUICKLY TRANSITION FROM THE EAST TO THE WEST TONIGHT. RH RECOVERIES WILL GO UP PRETTY MUCH AREAWIDE. EXPECT SOME PRETTY STRONG GAP WINDS ALONG THE CENTRAL MTNS THIS EVENING. THE AREA OF DRIER MORE STABLE AIR WILL SHRINK EVEN FURTHER OVER SOUTH CENTRAL/SOUTHEAST AREAS ON MONDAY. THE MAIN FOCUS FOR WETTING THUNDERSTORMS WILL BE FOUND ALONG THE CONTINENTAL DIVIDE AS WELL AS OVER THE NORTH CENTRAL MTNS. HUMIDITY VALUES WILL CONTINUE TO TREND HIGHER. IT APPEARS THAT CONCENTRATED AREA FOR WETTING RAIN WILL SHIFT ACROSS THE NORTHERN THIRD ON TUESDAY AS THE HIGH PRESSURE CELLS ELONGATES OVER SOUTHERN AZ/NM INTO TEXAS. NORTHEAST PLAINS AND SANGRES SHOULD DO REALLY WELL FOR RAINFALL. BOTH ECMWF/GFS SHOWING A DRYING TREND OVER WESTERN AREAS WEDNESDAY. THIS IS DUE TO THE HIGH PRESSURE AREA SHIFTING FURTHER WEST AND ALLOWING DRIER AIR TO ENTRAIN INTO THE STATE FROM THE GREAT BASIN. EITHER WAY...WETTING STORMS...PERHAPS HEAVY WILL BE FOUND ACROSS THE NORTHEAST THIRD TO HALF AS ANOTHER BACK DOOR COLD FRONT PUSHES IN FROM THE NORTHEAST. THIS FRONT WILL PUSH WESTWARD WEDNESDAY NIGHT AND PROVIDE HIGHER DEWPOINTS ONCE AGAIN TO WESTERN AREAS. THURSDAY LOOKS TO BE PRETTY ACTIVE WITH WETTING RAIN POTENTIAL WEST AND NORTH. BASED ON THE UPPER HIGH POSITION TO THE WEST...FRIDAY LOOKS TO BE PRETTY ACTIVE ALONG THE CENTRAL MTNS AND EASTERN PLAINS. ANOTHER BACK DOOR COLD FRONT EXPECTED DURING THE WEEKEND AND WOULD FAVOR THE EASTERN HALF TO TWO THIRDS WITH WETTING RAIN AND ANOTHER ROUND OF COOLER TEMPS/HIGHER RH. MIXING HEIGHTS WILL LOWER DUE TO FRONTAL INTRUSIONS DURING THE NEXT SEVERAL DAYS ALTHOUGH WEDNESDAY/S VALUES COME UP SOME DUE TO THE DRIER AIR ACROSS THE WEST/SOUTH. 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 44
Hazardous weather outlook, Jul 27, 5:05 AM MDT, 19 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 505 AM MDT SUN JUL 27 2014 NMZ501>540-281200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 505 AM MDT SUN JUL 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO FAVOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL NEW MEXICO...WHERE POTENTIAL FOR HEAVY RAINFALL...WHICH COULD LEAD TO FLASH FLOODING...IS MOST LIKELY. LOCALLY HEAVY RAINFALL COULD ALSO OCCUR WITH ANY STORM DUE TO SLOW CELL MOVEMENT AND INTERSECTING STORM OUTFLOW BOUNDARIES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL PERSIST MAINLY DURING THE AFTERNOON AND NIGHTTIME HOURS OVER NORTHERN AND CENTRAL NEW MEXICO. SLOW MOVEMENT OF STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING. STORMS MAY ALSO PRODUCE SMALL HAIL...AND GUSTY WINDS IN EXCESS OF 50 MPH. THE TUESDAY THROUGH THURSDAY PERIOD COULD BE ESPECIALLY ACTIVE AS THE AFFECTS OF SURFACE FRONTS AND WEAK DISTURBANCES ENHANCE STORM DEVELOPMENT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND FLOODING REPORTS TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE AT 1.888.386.7637 OR VIA THE WEB AT WEATHER.GOV/ABQ. SPOTTERS CAN ALSO SUBMIT WEATHER REPORTS AND PHOTOS TO OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.
In the hours before
Special weather statement, Jul 27, 7:38 PM MDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 738 PM MDT SUN JUL 27 2014 NMZ530-531-280215- HARDING COUNTY-UNION COUNTY- 738 PM MDT SUN JUL 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION AND NORTHEASTERN HARDING COUNTIES THROUGH 815 PM MDT... AT 736 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HAYDEN...OR ABOUT 11 MILES NORTHWEST OF AMISTAD...MOVING NORTHWEST AT 10 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME NORTHEASTERN HARDING AND SOUTHERN UNION COUNTIES. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3606 10354 3622 10326 3598 10315 3592 10331 TIME...MOT...LOC 0139Z 149DEG 10KT 3604 10330 CA
Special weather statement, Jul 27, 8:48 PM MDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
848 PM MDT SUN JUL 27 2014
NMZ530-531-280315-
HARDING COUNTY-UNION COUNTY-
848 PM MDT SUN JUL 27 2014
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN UNION AND NORTHERN
HARDING COUNTIES THROUGH 915 PM MDT...
AT 848 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES NORTHEAST OF CHICOSA LAKE
STATE PARK...OR ABOUT 24 MILES NORTH OF MOSQUERO...MOVING NORTHWEST
AT 15 MPH.
WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THESE STORMS INCLUDE...YATES AND RURAL AREAS OF
NORTHERN HARDING AND WESTERN UNION COUNTIES.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3598 10405 3614 10415 3622 10402 3622 10386
3603 10383
TIME...MOT...LOC 0247Z 153DEG 13KT 3612 10403
44The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:05 PM MDT | Areal Flood Advisory | ABQ | Union | 115 min |
| Jul 27, 6:11 PM MDT | Areal Flood Advisory | ABQ | Mora | 2 hr |
| Jul 27, 7:06 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 114 min |
| Jul 27, 7:37 PM MDT | Areal Flood Advisory | ABQ | Colfax, Union | 113 min |
| Jul 27, 7:38 PM MDT | Special Weather Statement | ABQ | Union | 37 min |
| Jul 27, 7:48 PM MDT | Areal Flood Advisory | ABQ | Harding, Quay, Union | 117 min |
| Jul 27, 8:00 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 2 hr |
| Jul 27, 8:21 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval, Santa Fe | 114 min |
| Jul 27, 8:33 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Sandoval, Santa Fe | 3 hr |
| Jul 27, 8:48 PM MDT | Special Weather Statement | ABQ | Harding | 27 min |
| Jul 27, 8:58 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel, Santa Fe | 92 min |
| Jul 27, 9:07 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Rio Arriba, Sandoval, Santa Fe | 4 hr |
| Jul 27, 9:09 PM MDT | Areal Flood Advisory | ABQ | Harding, Mora, San Miguel | 3 hr |
| Jul 27, 9:52 PM MDT | Flash Flood Warning | ABQ | Harding, Mora, San Miguel | 4 hr |
| Jul 27, 9:52 PM MDT | Flash Flood Warning | ABQ | Los Alamos, Rio Arriba, Sandoval | 3 hr |
| Jul 27, 11:53 PM MDT | Areal Flood Advisory | ABQ | Colfax, Harding, Mora, Quay, Union | 3 hr |
| Jul 28, 12:54 AM MDT | Areal Flood Advisory | ABQ | Harding, Quay, Union | 3 hr |
| Jul 28, 1:36 AM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 114 min |
| Jul 28, 2:24 AM MDT | Areal Flood Advisory | ABQ | Lincoln | 111 min |
| Jul 28, 4:04 AM MDT | Flash Flood Watch | ABQ | 41 hr | |
| Jul 28, 4:50 AM MDT | Areal Flood Advisory | ABQ | Chaves, Lincoln | 115 min |
| Jul 28, 2:56 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 2 hr |
| Jul 28, 3:02 PM MDT | Areal Flood Advisory | ABQ | Mora | 118 min |
| Jul 28, 3:56 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Santa Fe | 109 min |
| Jul 28, 4:05 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 115 min |
| Jul 28, 4:17 PM MDT | Flash Flood Warning | ABQ | Rio Arriba | 118 min |
| Jul 28, 5:23 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 112 min |
Nearby
Flash Flood Warnings in New Mexico, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.